MAUDE Adverse Event Report: BIOSENSE WEBSTER INC QDOT MICRO CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION

BIOSENSE WEBSTER INC QDOT MICRO CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Catalog Number D139402
Medical Device Problem Codes Coagulation in Device or Device Ingredient (1096); Device Contamination with Body Fluid (2317)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc.Or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a cardiac ablation procedure with a qdot micro catheter and when the doctor changed catheters to a pentaray, the doctor noticed some charring above the electrode.The settings are known from previous complaints on the subject of charring.The patient had no complications.The charring was between the tip electrode and electrode.No error messages were noted prior to the discovery.There were no temperature or flow issues either.The correct catheter settings had been selected.The generator parameters were: qmode+4s 16 90w ¿ temperaure target: 55°c temperature cut off: 65°c 5.The patient was anticoagulated with an activated clotting time (act) over 300, a value which was maintained throughout the case.The physician considered the amount of char to be excessive and to present a potential patient risk.There were no ablations that used for above 40g for extended periods of time--the physician aims for 5-15g.Heparanized normal saline was used for irrigation.No further details were provided.No patient consequences were reported.
 
Additional Manufacturer Narrative
On 12-feb-2026, the bwi product analysis lab received the device for evaluation.The product investigation was subsequently completed.It was reported that a patient underwent a cardiac ablation procedure with a qdot micro catheter and when the doctor changed catheters to a pentaray, the doctor noticed some charring above the electrode.The settings are known from previous complaints on the subject of charring.The patient had no complications.The charring was between the tip electrode and electrode.No error messages were noted prior to the discovery.There were no temperature or flow issues either.The correct catheter settings had been selected.The generator parameters were: qmode+4s 16 90w temperaure target: 55°c temperature cut off: 65°c 5.The patient was anticoagulated with an activated clotting time (act) over 300, a value which was maintained throughout the case.The physician considered the amount of char to be excessive and to present a potential patient risk.There were no ablations that used for above 40g for extended periods of time--the physician aims for 5-15g.Heparanized normal saline was used for irrigation.Device evaluation details: the device was returned to johnson & johnson medtech (j&j medtech) for evaluation.Following j&j medtech procedures, a visual inspection, irrigation and temperature and impedance test of the returned device were performed.Visual inspection revealed no damage or anomalies on the device.The device was connected to the generator and an ablation cycle was performed and the device was found working correctly.No temperature or impedance issues were observed.An irrigation test was performed, and the device was flushing correctly, no obstructed holes were observed.No irrigation issues were observed.A microscopical inspection revealed char residues in the pebax section close to the dome electrode.A manufacturing record evaluation was performed for the finished device (b)(6) number, and no non-conformances related to the reported complaint condition were identified.The char issue reported by the customer was confirmed.The potential cause of the char could be related to the usage of the device during the procedure; however, this can not be conclusively determined.The instructions for use (ifu) contain the following information: when rf (radiofrequency) energy is interrupted for either a temperature or an impedance rise (the set limit is exceeded), the catheter should be removed, and the tip should be inspected for char/coagulum that may be present on the tip.If present, do not continue the procedure with the same catheter and replace the catheter.If no char/coagulum is present, flush the tip to ensure the irrigation holes are not plugged prior to reinsertion of the catheter inside the patient body.As part of the johnson & johnson medtech quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
QDOT MICRO CATHETER
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key23898516
Report Number2029046-2025-04300
Device Sequence Number10143821
Product Code OAE
UDI-Device Identifier10846835025248
UDI-Public(01)10846835025248(11)250519(17)280518(10)31632082L
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P210027
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD139402
Device Lot Number31632082L
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/02/2025
Supplement Date Received by Manufacturer02/12/2026
Initial Report FDA Received Date12/26/2025
Supplement Report FDA Received Date03/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/19/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NGEN RF GENERATOR; PENTARAY CATHETER
Patient SexUnknown